Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2006, 3:53 PM CDT for Vilas County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2006, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 3, 2006, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Vilas County, WI
The radar
The Marquette radar (KMQT), 145 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:53 PM CDT | TSTM WND DMG | Conover, WI | SEVERAL TREES DOWN IN CONOVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 032053 SVRGRB WIC125-032130- /O.NEW.KGRB.SV.W.0076.060703T2053Z-060703T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 353 PM CDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VILAS COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 430 PM CDT * AT 350 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED 15 MILES WEST OF PHELPS...OR ABOUT 11 MILES NORTHWEST OF EAGLE RIVER...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONOVER BY 400 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4614 8946 4597 8953 4591 8908 4610 8900 $$ ECKBERG
3 follow-up statements
000 WWUS53 KGRB 032102 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT MON JUL 3 2006 WIC125-032130- /O.CON.KGRB.SV.W.0076.000000T0000Z-060703T2130Z/ VILAS WI- 400 PM CDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR VILAS COUNTY... AT 355 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR CONOVER...OR ABOUT 9 MILES NORTHWEST OF EAGLE RIVER. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF ST GERMAIN. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREAS SOUTH OF CONOVER AROUND 405 PM ST GERMAIN AROUND 405 PM IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES. LAT...LON 4614 8946 4591 8959 4590 8907 4610 8900 $$ ECKBERG
000 WWUS53 KGRB 032117 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 414 PM CDT MON JUL 3 2006 WIC125-032130- /O.CON.KGRB.SV.W.0076.000000T0000Z-060703T2130Z/ VILAS WI- 414 PM CDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR VILAS COUNTY... AT 410 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THREE QUARTERS OF AN INCH. THIS STORM WAS LOCATED 7 MILS SOUTHEAST OF CONOVER...MOVING SOUTHEAST AT 30 MPH. THE STORM WILL AFFECT RURAL AREAS OF EXTREME SOUTHEAST VILAS COUNTY. HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4605 8925 4591 8932 4590 8906 4605 8902 $$ ECKBERG
000 WWUS53 KGRB 032126 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 425 PM CDT MON JUL 3 2006 WIC125-032135- /O.EXP.KGRB.SV.W.0076.000000T0000Z-060703T2130Z/ VILAS WI- 425 PM CDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY EXPIRES AT 430 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS VILAS COUNTY THROUGH 5 PM. GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4605 8925 4591 8932 4590 8906 4605 8902 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. COLD FRONT MOVING INTO NORTH-CENTRAL/WESTERN WI. SCATTERED CONVECTION NOW BEGINNING TO DEVELOP WITH FRONT. QUESTION IS EFFECTS OF DRIER CONDITIONS CENTRAL AND NORTHEAST WHERE DUE POINTS REMAIN IN THE UPPER 50S/LOW 60S AND TAMDAR SOUNDING FROM EAU SHOWING DRY. EARLIER CONVECTION THAT MOVED THROUGH NORTHERN WI...PUT OUT SIG OUTFLOW THAT HAS PUSHED/KEPT JUICIEST AIR JUST SOUTH OF CWA. BEST THREAT OF SEVERE LIKELY ALONG THAT BOUNDARY. HAVE DECIDED TO GO WITH OVERALL SCATTERED WORDING FOR ZONES THIS EVENING... MENTIONING STRONG STORMS NORTH AND WEST...POSSIBLY SEVERE SOUTHEAST. WILL END SHOWERS AFTER MIDNIGHT. AREA OF LOWER CLOUDS ASSOC WITH COLD UPPER LOW TO SPIN OFF TO NORTH AND EAST OF AREA...THOUGH EXPECT REPEAT OF SIG CU FORMATION TO ITS SOUTH AND WEST. WILL KEEP SMALL POPS GOING FOR THE AFTERNOON FAR NORTH. RAISED TEMPS FOR TUE A BIT TO MATCH WARMER GFS AND CURRENT READINGS UPSTREAM. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY. PATTERN MORE AMPLIFIED EARLY IN PERIOD WITH EAST COAST TROF AND RIDGE OVER THE CENTRAL STATES. MID RANGE MODELS CONTINUE TREND SEEN YESTERDAY OF FLATTENING RIDGE BY THE END OF THE WEEKEND AS ENERGY IS EJECTED OUT OF WESTERN TROF. STRONG WESTERLIES EXPECTED TO SET UP AROUND THE U.S./CANADIAN BORDER. HAVE INTRODUCED CHANCE POPS INTO SUN NIGHT INTO MONDAY AS FRONT DRAGGED THROUGH AREA. ALSO ADDED SMALL POP NORTH CENTRAL DAYTIME SUN FOR SOMETHING POSSIBLE COMING OVER RIDGE AS BOTH GFS/EUROPEAN HINT LLVL JET PUSHING NORTH INTO EASTERN MN. MADE NO OTHER CHANGE WITH WARM SPELL OF ABOVE NORMAL TEMPS RETURNING THU...INTO THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 3, 11:45 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON JUL 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... LITTLE CHANGE IN CURRENT THINKING FOR THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE SOUTHEAST PART OF THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ521-522-541>543-564-041700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. ECKBERG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 53 min |
| Jul 3, 5:10 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 65 min |
| Jul 3, 6:29 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 45 min |
| Jul 3, 6:56 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.